Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pain in the upper stomach. History of thyroid problem and PCOD. Prescribed with metformin for diabetes. Do I have to continue this medication?

pain in upper region of stomach from 1year my reports of sonography is normal.want to know what exact problem im having.i dont want to do endoscopy .pantocid L im taking so i feel ok if i not take pain having thyroid.thyronorm 100mg .leproscopy of PCOD done. i use to take metformin ,all diabetic medicine before my surgery.i dont hav diabetic. i hav to continue with diabetic medicine but due to this pain i cant take any medicine.pls advice
Asked On : Sun, 9 Dec 2012
Answers:  1 Views:  140
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response
Aug 2012
Hi there.

The tablet Metformin is known to cause upper gastric irritation. If you are a known case of PCOD then that is the reason they have prescribed you this. If the pain persists even after taking the tablet after meal and even after you change to sustained release form of the Metformin then you should stop taking tab Metformin as it continues to irritate your GI- mucosa.
Continue your thyroid tablet and lose weight with consistent exercise and diet control and these lifestyle changes take care of PCOD just the way tablet Metformin does. But your consistency over months to years is very much essential.
I hope you got the answer. Get back for any related query. Take care.
Answered: Sun, 9 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor